0
RESEARCH PAPERS

A Simple Description of the Motion of a Spherical Pendulum

[+] Author and Article Information
K. F. Johansen, T. R. Kane

Department of Applied Mechanics, Stanford University, Stanford, Calif.

J. Appl. Mech 36(3), 408-411 (Sep 01, 1969) (4 pages) doi:10.1115/1.3564693 History: Received January 27, 1969; Online September 14, 2011

Abstract

Hamilton-Jacobi theory is used to obtain an approximate solution of the equations of motion of a spherical pendulum. By reference to this solution, the motion is then described in simple geometric terms.

Copyright © 1969 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In